MAUDE Adverse Event Report: CARDINAL HEALTH DOBBHOFF 12FR 43IN W STYLET; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH DOBBHOFF 12FR 43IN W STYLET; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884711253
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported a nurse inserted a feeding tube and was unable to pull out the guidewire.The feeding tube was removed and staff were still not able to pull the wire out.They pulled hard enough that the cap on the top of the wire popped off.A second feeding tube had to be inserted in the patient.This is the first time the guidewire would not come out causing a repeat procedure on the patient.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.The device was manufactured on april 11, 2022.One physical sample was received for evaluation.The sample was visually inspected, and the reported condition was confirmed, the hub was disassembled from the wire.The sample was then activated with 10ml of water and the stylet was easily removed.A gemba walk was performed, and the manufacturing process was reviewed, all process and controls were found properly followed, including sub-assemblies, finished product assembly, packaging, and inspections performed to the product.In addition, qc inspections are performed to the product for material release; and production personnel performs a 100% visual inspection during the packaging process in order to detect and discard any identified issues.Based on all available information and the investigation findings a definitive root cause could not be determined for the reported condition.It should be noted that a failure to activate the hydromer makes it difficult to remove the stylet from the feeding tube, and a hub detachment could occur.Please refer to the ifu (instructions for use) for the proper procedure for insertion of the feeding tube and extraction of the stylet.A corrective action is not applicable at this time.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.We will continue to monitor any adverse trends that require immediate attention.This complaint will be used for tracking and trending purposes.

Brand Name
DOBBHOFF 12FR 43IN W STYLET
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key16080618
Report Number9612030-2022-03504
Device Sequence Number17707870
Product Code KNT
UDI-Device Identifier10884521518803
UDI-Public10884521518803
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8884711253
Device Catalogue Number8884711253
Device Lot Number2209402664
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2022
Supplement Date Received by Manufacturer12/29/2022
Initial Report FDA Received Date12/30/2022
Supplement Report FDA Received Date02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown